Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 1, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Mar 1, 2004, 4:08 PM CST for Adams County, Juneau County, Wisconsin. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2004, 4:08 PM CST (22:08 UTC)
- Expired
- Mar 1, 2004, 5:15 PM CST
- In force
- 67 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
Counties Adams County, WI, Juneau County, WI
The radar
The La Crosse radar (KARX), 106 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 012208 SVRARX WIC001-057-012315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 408 PM CST MON MAR 1 2004 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JUNEAU COUNTY IN CENTRAL WISCONSIN ADAMS COUNTY IN CENTRAL WISCONSIN * UNTIL 515 PM CST * AT 408 PM CST...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE THUNDERSTORM 5 MILES WEST OF HIGHWAYS 82 AND 13...OR ABOUT 8 MILES EAST OF MAUSTON...MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE... NEAR LAKE SHERWOOD...AND COUNTY ROADS O AND W AT 515 PM CST... LARGE DESTRUCTIVE HAIL IS THE MAIN THREAT WITH THESE STORMS. FOR YOUR PROTECTION...SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4379 9006 4373 8983 4418 8954 4427 8989 $$ BOYNE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 3:00 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Mar 1, 3:00 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 300 PM CST MON MAR 1 2004 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT FORECAST CONCERNS ARE PRECIPITATION TONIGHT...BOTH CHANCES AND TYPE AND THEN NEXT NEXT SYSTEM TO AFFECT THE AREA MID WEEK. 19Z SURFACE ANALYSIS SHOWS AN AREA OF LOW PRESSURE NEAR KOMA. WARM FRONT EXTENDING EASTWARD ACROSS IOWA INTO ILLINOIS. SURFACE DEWPOINTS HAVE RISEN INTO THE MIDDLE AND UPPER 40S ACROSS NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN. LATEST LAPS DATA SHOWING CAPES AROUND 500 J/KG ALONG THE WISCONSIN ILLINOIS BORDER. RADAR BEGINNING SHOW CELLS LIFTING NORTHWARD...BUT BEST INSTABILITIES AND THUS STRONGEST STORMS HAVE REMAINED TO OUR SOUTH AND EAST. OVERALL THE 01MAR04 12Z RUN OF THE GFS INITIALIZED BETTER WITH FEATURES ACROSS THE WEST COAST AND IN THE PACIFIC. BOTH APPEAR TO BE TOO WEAK WITH SURFACE LOW ACROSS THE CONUS. MODELS SOLUTION ARE IN REASONABLE AGREEMENT THROUGH 60 HOURS AND THEN BEGIN TO SHOW SOME DIFFERENCES IN HANDLING NEXT WAVE TO MOVE TOWARD THE AREA. FOLLOWED THE ETA FOR THE DETAILS IN THE NEAR TERM...WITH A LEAN TOWARD THE GFS WITH MID WEEK SYSTEM. IN THE NEAR TERM...VERTICALLY STACKED SYSTEM TO LIFT NORTHEAST ACROSS THE FORECAST AREA THIS EVENING. INITIAL BAND OF CONVECTION TO LIFT NORTHEAST ACROSS THE AREA THIS EVENING. ANY SEVERE THREAT SHOULD BE OVER BY EVENING AS INSTABILITIES BEGIN TO WANE BY LATE THIS AFTERNOON. COLDER AIR FILTERS IN BEHIND SYSTEM LATE TONIGHT. QUESTION WILL BE PRECIPITATION TYPE LATE TONIGHT. RELATIVE HUMIDITY PROGS INDICATE SOME MID LEVEL MOISTURE AROUND...BUT BUFKIT SOUNDINGS SHOWING NOT MANY ICE CRYSTALS AVAILABLE TO SUPPORT MUCH SNOW. FOR NOW WILL KEEP GRIDS AS MIXING WITH SOME LIGHT SNOW LATE PER THE PREVIOUS FORECAST...BUT CERTAINLY CANT RULE OUT A LITTLE DRIZZLE AT THIS POINT. CYCLONIC FLOW ACROSS THE AREA ON TUESDAY...BUT MOISTURE QUITE SHALLOW. MODELS INDICATE VERY WEAK WAVE TO PASS ACROSS THE NORTH GENERATING SOME WEAK LIFT. EXPECT ONLY A FEW FLURRIES OR PERHAPS SOME DRIZZLE ACROSS THE NORTHERN SECTIONS THUS HAVE LOWERED POPS IN THIS TIME FRAME. ATTENTION THEN TURNS TO THE MID TO LATE WEEK SYSTEM. AGAIN MODELS INCONSISTENT WITH HANDLING OF LONG WAVE TROUGH ACROSS THE WEST. ONE SHORTWAVE TO HEAD TOWARD THE AREA ON WEDNESDAY...BUT THE GFS NOW HOLDS THE MAIN SYSTEM BACK UNTIL LATE THURSDAY INTO FRIDAY. FOR NOW WILL ONLY MAKE A FEW MINOR ADJUSTMENTS TO THE THURSDAY TIME FRAME. GUIDANCE TEMPERATURES REMAIN RATHER CONSISTENT THROUGH THE PERIOD AND SIMILAR TO GOING FORECAST...SO NO MAJOR CHANGES MADE. .LONG TERM...FRIDAY THROUGH MONDAY MEDIUM RANGE MODELS BACK TO SOWING SOME DIFFERENCES WITH END OF WEEK SYSTEM. THEY HAVE BACKED UP ON KICKING THE MAIN SYSTEM OUT OF THE SOUTHWEST CONUS UNTIL FRIDAY NOW. THE ECMWF IS A LITTLE FARTHER WEST WITH THE SURFACE LOW AS COMPARED TO THE 00Z GFS. HAVE RAISED POPS A LITTLE...BUT STILL CONTINUING A CHANCE OF RAIN OR SNOW. WITH DIFFERENCES WITH SYSTEM HAVE OPTED TO MAKE VERY FEW CHANGES TO DAYS 6 AND 7 FROM PREVIOUS FORECAST. ALL IN ALL LOOKS TO BE A RATHER UNSETTLED PERIOD. && .ARX...WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. WI...NONE. && RABERDING
Hazardous weather outlook, Mar 1, 6:00 AM CST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 600 AM CST MON MAR 1 2004 IAZ008>010-018-019-029-021200- CHICKASAW-FAYETTE-FLOYD-HOWARD-MITCHELL-WINNESHIEK- INCLUDING THE CITIES OF...CHARLES CITY...DECORAH...OELWEIN 600 AM CST MON MAR 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST IOWA. .DAY ONE...TODAY AND TONIGHT A POTENT STORM SYSTEM OVER NEBRASKA THIS MORNING WILL MOVE NORTHEAST ACROSS IOWA TODAY...AND THROUGH WISCONSIN THIS EVENING. THIS SYSTEM WILL PROVIDE PLENTY OF UPWARD VERTICAL MOTIONS...ALONG WITH WARM AND MOIST AIR. STRONG WINDS IN THE MIDDLE LEVELS OF THE ATMOSPHERE WILL ALSO WRAP INTO THE SYSTEM. THE COMBINATION OF ALL OF THESE FEATURES WILL PROVIDE POTENTIAL FOR SHOWERS AND THUNDERSTORMS TO DEVELOP BY AFTERNOON ACROSS IOWA. A FEW OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS AND HAIL. THE THUNDERSTORM THREAT WILL MOVE EAST OF THE AREA BY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTER GROUPS SHOULD BE ALERT FOR STORMS THIS AFTERNOON. IAZ011-030-WIZ053>055-061-021200- ALLAMAKEE-CLAYTON-CRAWFORD-GRANT-RICHLAND-VERNON- INCLUDING THE CITIES OF...PLATTEVILLE...PRAIRIE DU CHIEN... RICHLAND CENTER...VIROQUA...WAUKON 600 AM CST MON MAR 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A POTENT STORM SYSTEM OVER NEBRASKA THIS MORNING WILL MOVE NORTHEAST ACROSS IOWA TODAY...AND THROUGH WISCONSIN THIS EVENING. THIS SYSTEM WILL PROVIDE PLENTY OF UPWARD VERTICAL MOTIONS...ALONG WITH WARM AND MOIST AIR. STRONG WINDS IN THE MIDDLE LEVELS OF THE ATMOSPHERE WILL ALSO WRAP INTO THE SYSTEM. THE COMBINATION OF ALL OF THESE FEATURES WILL PROVIDE POTENTIAL FOR SHOWERS AND THUNDERSTORMS TO DEVELOP BY AFTERNOON ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN. A FEW OF THE STRONGER STORMS MAY PRODUCE STRONG WINDS AND HAIL. THE THUNDERSTORM THREAT WILL MOVE EAST OF THE AREA BY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON. SPOTTER GROUPS ARE URGED TO MONITOR THE SITUATION AS THE DAY GOES ON. MNZ079-086>088-094>096-WIZ032>034-041-042-021200- BUFFALO-DODGE-FILLMORE-HOUSTON-JACKSON-LA CROSSE-MONROE-MOWER- OLMSTED-TREMPEALEAU-WABASHA-WINONA- INCLUDING THE CITIES OF...AUSTIN...BLACK RIVER FALLS...LA CROSSE... ROCHESTER...SPARTA/TOMAH...WINONA 600 AM CST MON MAR 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL WISCONSIN AND SOUTHEAST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A POTENT STORM SYSTEM OVER NEBRASKA THIS MORNING WILL MOVE NORTHEAST ACROSS IOWA TODAY...AND THROUGH WISCONSIN THIS EVENING. THIS SYSTEM WILL PROVIDE PLENTY OF UPWARD VERTICAL MOTIONS...ALONG WITH WARM AND MOIST AIR. STRONG WINDS IN THE MIDDLE LEVELS OF THE ATMOSPHERE WILL ALSO WRAP INTO THE SYSTEM. THE COMBINATION OF ALL OF THESE FEATURES WILL PROVIDE POTENTIAL FOR SHOWERS AND A FEW THUNDERSTORMS TO DEVELOP BY AFTERNOON ACROSS IOWA AND SOUTHEAST MINNESOTA...AND THEN MOVING INTO WISCONSIN. A FEW OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS AND HAIL. THE THUNDERSTORM THREAT WILL MOVE EAST OF THE AREA BY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NECESSARY. WIZ043-044-021200- ADAMS-JUNEAU- INCLUDING THE CITY OF...MAUSTON 600 AM CST MON MAR 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A POTENT STORM SYSTEM OVER NEBRASKA THIS MORNING WILL MOVE NORTHEAST ACROSS IOWA TODAY...AND THROUGH WISCONSIN THIS EVENING. THIS SYSTEM WILL PROVIDE PLENTY OF UPWARD VERTICAL MOTIONS...ALONG WITH WARM AND MOIST AIR. STRONG WINDS IN THE MIDDLE LEVELS OF THE ATMOSPHERE WILL ALSO WRAP INTO THE SYSTEM. THE COMBINATION OF ALL OF THESE FEATURES WILL PROVIDE POTENTIAL FOR SHOWERS AND A FEW THUNDERSTORMS TO DEVELOP BY AFTERNOON ACROSS IOWA...AND THEN MOVING INTO WISCONSIN. A FEW OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS AND HAIL. THE THUNDERSTORM THREAT WILL MOVE EAST OF THE AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NECESSARY. WIZ017-029-021200- CLARK-TAYLOR- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 600 AM CST MON MAR 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MW
In the hours before
Special weather statement, Mar 1, 3:36 PM CST, 32 minutes before
IAZ010-011-029-030-WIZ054-055-061-012245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 336 PM CST MON MAR 1 2004 ...THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN HAS BEEN CANCELLED... SEVERE THUNDERSTORM WATCH NUMBER 15 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...WINNESHIEK...ALLAMAKEE...FAYETTE AND CLAYTON IN NORTHEAST IOWA...AND CRAWFORD...RICHLAND AND GRANT IN SOUTHWEST WISCONSIN. A FEW THUNDERSTORMS WILL CONTINUE TO RUMBLE ACROSS THE AREA FOR THE REST OF THE AFTERNOON...HOWEVER SEVERE THUNDERSTORMS ARE NO LONGER EXPECTED. RRS
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.